Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 683, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2011, 10:05 PM CDT for Dunklin County, Pemiscot County, Missouri; Craighead County, Greene County, Mississippi County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 10:05 PM CDT (03:05 UTC)
- Expired
- Aug 7, 2011, 10:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 65 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 9:18 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
934
WUUS54 KMEG 080305
SVRMEG
ARC031-055-093-MOC069-155-080345-
/O.NEW.KMEG.SV.W.0683.110808T0305Z-110808T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1045 PM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF SENATH TO BROOKLAND...OR ALONG A LINE EXTENDING
FROM RECTOR TO JONESBORO...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BLYTHEVILLE...BROOKLAND...CARAWAY...GOSNELL...KEISER...LAKE CITY...
LEACHVILLE...LUXORA...MANILA...MONETTE...OSCEOLA...WILSON...DENTON
AND HORNERSVILLE JUNCTION.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3615 8989 3610 8965 3609 8968 3605 8969
3575 8990 3576 8991 3574 8995 3568 8995
3555 9004 3590 9061 3621 9024
TIME...MOT...LOC 0306Z 286DEG 47KT 3619 9023 3584 9060
$$1 follow-up statement
403
WWUS54 KMEG 080308
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CDT SUN AUG 7 2011
ARC031-055-093-MOC069-155-080345-
/O.CON.KMEG.SV.W.0683.000000T0000Z-110808T0345Z/
CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
1008 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHERN PEMISCOT...SOUTHERN DUNKLIN...MISSISSIPPI...SOUTHEASTERN
GREENE AND EASTERN CRAIGHEAD COUNTIES...
AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MOUNDS TO BROOKLAND...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF RECTOR TO JONESBORO...MOVING EAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK OAK...
BLYTHEVILLE...BROOKLAND...CARAWAY...GOSNELL...KEISER...LAKE CITY...
LEACHVILLE...LUXORA...MANILA...MONETTE...OSCEOLA...THREE WAY AND
VICTORIA.
THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3615 8989 3610 8965 3609 8968 3605 8969
3575 8990 3576 8991 3574 8995 3568 8995
3555 9004 3590 9061 3621 9024
TIME...MOT...LOC 0308Z 286DEG 47KT 3618 9020 3583 9057
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:38 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 7, 9:38 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
938 PM CDT SUN AUG 7 2011
.UPDATE...
UPDATE TO ADD SEVERE THUNDERSTORM WATCH 742 AND READJUST POPS
ACROSS THE REGION.
&&
.DISCUSSION...
A FORWARD PROPAGATING MESOSCALE CONVECTIVE SYSTEM (MCS) CONTINUES
TO ADVANCE QUICKLY SOUTHEAST INTO NORTHEAST ARKANSAS THIS EVENING.
THIS SYSTEM SHOULD CONTINUE TO MOVE SOUTHEAST INTO THE MISSOURI
BOOTHEEL AND NORTHWEST TENNESSEE OVERNIGHT. THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE AND A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR THESE LOCATIONS THROUGH 4
AM CDT. ALSO HAVE RAISED TO LIKELY POPS AND LOWERED LOW
TEMPERATURES IN THESE LOCATIONS.
FURTHER SOUTH ACROSS NORTHEAST MISSISSIPPI...A BACKBUILDING MCS
CONTINUES TO PRODUCE VERY HEAVY RAINFALL AND A LOCALIZED FLOOD
THREAT. THIS AREA WILL CONTINUE TO BE MONITORED FOR A POSSIBLE
FLASH FLOOD WATCH IF STORMS LOOK TO PERSIST AFTER MIDNIGHT AND
ALSO FOR POSSIBLE UPSTREAM ACTIVITY.
UPDATED ZONES...GRIDS...AND HAZARDS WILL BE SENT SHORTLY.
JLH
&&
.PREV DISCUSSION... /ISSUED 328 PM CDT SUN AUG 7 2011/
DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.
SMALL MCV OVER CENTRAL ARKANSAS HAS BEEN PRODUCING POTENT
THUNDERSTORMS WITH MICROBURSTS BEING REPORTED NEAR LITTLE ROCK
THIS AFTERNOON. THIS FEATURE WILL CONTINUE TO HEAD EAST INTO
NORTHERN MISSISSIPPI EARLY THIS EVENING. SOME SEVERE STORMS ARE
POSSIBLE THROUGH ABOUT 9 OR 10 PM BEFORE INSTABILITY DIMINISHES
SUFFICIENTLY. ADDED AN ENHANCED AREA OF POPS TO COVER THIS FEATURE
OVER THE SOUTHWESTERN AREAS...WITH SCHC ELSEWHERE.
SHOULD SEE ONE MORE DAY OF VERY HOT TEMPERATURES ON MONDAY BEFORE
BIG CHANGES FOR THE REST OF THE WEEK. THERMAL RIDGE REMAINS IN
PLACE BUT INTENSITY BEGINS TO WANE CONSIDERABLY BY MONDAY EVENING
AS THE RIDGE BEGINS RETROGRADING WESTWARD. NAM12 INDICATES HIGHS
IN THE UPPER 90S/LOW 100S AGAIN...WITH THE ECMWF ON THE COOLER
SIDE OF GUIDANCE DUE TO EXCESSIVE CLOUDS/STORMS. MET/MAV NUMBERS
ARE CLOSE WITH TEMPERATURES/POPS SO WENT WITH THOSE. AFTER ADDING
IN DEW POINT GRIDS AND CALCULATING HEAT INDICES...LOOKS LIKE THE
CURRENT HEADLINE CONFIGURATION IS IN GOOD SHAPE.
CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER EASTERN KS/SWRN MO
MONDAY AFTERNOON ON THE READING EDGE OF THE RIDGE. AS THE RIDGE
BUILDING WESTWARD...THIS CLUSTER SHOULD DEVELOP INTO A FORWARD
PROPAGATING MCS AND TRACK EAST SOUTHEAST ACROSS THE NORTHERN CWA
MONDAY NIGHT. DAMAGING WINDS WILL BE POSSIBLE...PARTICULARLY
ACROSS NERN AR/MO/NWRN TN. BUMPED UP POPS TO LIKELY MAINLY AFTER
MIDNIGHT OVER THE NORTH WITH CHC ELSEWHERE.
CLOUDS AND LINGERING SHOWERS/STORMS ASSOCIATED WITH THE MCS MAY
STILL BE ONGOING TUESDAY ACROSS THE NORTH AND EAST. THIS SHOULD
KEEP TEMPERATURES CONSIDERABLY COOLER THROUGH THE DAY...WITH HIGHS
ONLY IN THE MID 80S. FARTHER WEST THE RIDGE WILL STILL HAVE SOME
INFLUENCE AND WITH WEST WINDS SHOULD BE ABLE TO RECOVER BACK TO
THE LOW OR MID 90S ACROSS NORTHWEST MS.
BRIEF BREAK EXPECTED TUESDAY NIGHT WITH CLEARING SKIES. LIGHT
NORTHEASTERLY FLOW WILL BRING REFRESHINGLY COOLER AIR NOT SEEN
AROUND HERE IN SOME TIME.
.LONG TERM...WEDNESDAY THROUGH SUNDAY.
THE RIDGE TRIES TO BUILD BACK A BIT WEDNESDAY...BUT WONT QUITE
MAKE IT THIS FAR EAST. INSTEAD IT WILL TIGHTEN THE THICKNESS
PATTERN AND BRINGING A HIGH PROBABILITY OF ADDITIONAL MCS
DEVELOPMENT OVER SOUTHEAST KS/SRN MO THAT WILL TRACK EAST
SOUTHEAST ACROSS THE MIDSOUTH LATE WED...ESPECIALLY WED
NITE...AND THEN AGAIN FRIDAY NIGHT. ANY OF THESE MAY BRING
DAMAGING WINDS. TEMPERATURES WILL CONTINUE TO HOVER NEAR OR
SLIGHTLY BELOW AVERAGE DEPENDING ON TIMING AND PLACEMENT OF EACH
MCS.
FRESH HIGH PRESSURE BUILDING SOUTH INTO THE PLAINS WILL BRING A
POSSIBLE COLD FRONT THROUGH THE MIDSOUTH IN THE SATURDAY TIME
FRAME. SOME STORMS CAN BE EXPECTED WITH IT.
FOR LATE NEXT WEEKEND A NORTHERLY FLOW WILL CONTINUE THE FEED OF
COOLER AND LESS HUMID AIR...ALONG WITH SUNNY SKIES.
BORGHOFF
&&
.AVIATION...
00Z TAF CYCLE
SEVERE STORMS WITH DAMAGING WINDS MOVING ACROSS NORTHEAST
MISSISSIPPI THIS EVENING WILL GET CLOSE AND MAY IMPACT THE TUP TAF
SITE WITH STRONG WINDS AND REDUCED VISBYS/CIGS. A TEMPO FOR STRONG
WINDS AND STORMS HAS BEEN ADDED THROUGH 3Z. ADDITIONAL STORMS HAVE
DEVELOPED IN ADVANCE OF A MID LEVEL SHORTWAVE ACROSS SOUTHERN
MISSOURI. THESE STORMS HAVE ORGANIZED INTO A FORWARD PROPAGATING
MCS WHICH SHOULD ADVANCE SOUTHEASTWARD INTO OUR AREA. SUFFICIENT
THERMODYNAMIC INSTABILITY SHOULD ALLOW THESE STORMS TO MOVE ACROSS
OUR REGION OVERNIGHT...THEREFORE HAVE MAINTAINED A CB GROUPING AT
JBR...MKL...AND MEM. PLAN TO INTRODUCE TEMPO GROUPS AS NEEDED ONCE
THE AREA OF GREATEST CONCENTRATION BECOMES MORE CLEAR. LATEST
MODELS NOT HANDLING THE OVERALL SITUATION VERY WELL.
STORMS SHOULD DIMINISH LATE TONIGHT BUT WITH EXPECTED STRONG
SURFACE HEATING AND NORTHWEST FLOW ALOFT ON MONDAY...EXPECT
ADDITIONAL CHANCES FOR AFTERNOON THUNDERSTORMS...WITH EVEN HIGHER
CHANCES MONDAY NIGHT.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 99 79 92 / 30 10 50 40
MKL 74 97 75 88 / 50 30 70 50
JBR 75 100 75 91 / 40 20 60 40
TUP 76 98 78 91 / 50 20 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CLAY-GREENE-LAWRENCE-
RANDOLPH.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
FRANCIS.
MO...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR ALCORN-PRENTISS-TIPPAH-
TISHOMINGO.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-QUITMAN-TALLAHATCHIE-TATE-
TUNICA-UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 11 PM CDT MONDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-GIBSON-HARDEMAN-HARDIN-HENDERSON-
HENRY-LAKE-MADISON-MCNAIRY-OBION-WEAKLEY.
EXCESSIVE HEAT WARNING UNTIL 11 PM CDT MONDAY FOR FAYETTE-
HAYWOOD-LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Aug 7, 9:48 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 948 PM CDT SUN AUG 7 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-090500- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 948 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE OVERNIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH. VERY HEAVY RAINFALL CONTINUES ACROSS PORTIONS OF NORTHEAST MISSISSIPPI. STORMS CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREAS LEADING TO LOCALIZED FLASH FLOODING. AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY REMAINS IN EFFECT ACROSS THE ENTIRE MIDSOUTH. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING OR HEAT ADVISORY IS IN EFFECT ACROSS THE ENTIRE MIDSOUTH MONDAY. HEAT INDICES WILL RANGE FROM 105 DEGREES TO 115 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM CHERRY VALLEY ARKANSAS...TO MEMPHIS TENNESSEE...TO CORINTH MISSISSIPPI MONDAY NIGHT. DAMAGING WIND IS THE MAIN THREAT...BUT HEAVY RAIN AND LOCALIZED FLASH FLOODING ARE ALSO POSSIBLE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SATURDAY. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT ACROSS NORTHERN PORTIONS OF THE MID SOUTH AND WILL BE POSSIBLE AGAIN MONDAY NIGHT AREAWIDE. JLH
In the hours before
Special weather statement, Aug 7, 9:06 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
906 PM CDT SUN AUG 7 2011
MSZ004-006-009-014-016-017-080245-
UNION MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-LEE MS-ITAWAMBA MS-
906 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES NORTHEAST OF PRATTS FRIENDSHIP AT
907 PM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ITAWAMBA...LEE...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BALDWYN...BOONEVILLE...FULTON AND
RIPLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BAY SPRINGS LAKE.
&&
LAT...LON 3411 8819 3410 8820 3452 8896 3481 8896
3456 8814
TIME...MOT...LOC 0207Z 295DEG 15KT 3451 8849Local storm report, Aug 7, 9:09 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG THRASHER 34.56N 88.41W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN...POWER LINES DOWN AND MINOR
STRUCTURAL DAMAGE IN A SWATH FROM THRASHERS THROUGH TOWNS
OF ALTITUDE AND BURTON.
0548 PM TSTM WND DMG S JUMPERTOWN 34.71N 88.66W
08/07/2011 PRENTISS MS AMATEUR RADIO
ROOF BLOWN OFF HOUSE NUMBER 155 ON COUNTY ROAD 7481 JUST
SOUTH OF MS HWY 4.
0600 PM TSTM WND GST BLACKLAND 34.64N 88.67W
08/07/2011 M70.00 MPH PRENTISS MS EMERGENCY MNGR
70 MPH WIND GUSTS.POWER LINES DOWN AND TREES DOWN ACROSS
CENTRAL TO SOUTHERN PARTS OF PRENTISS COUNTY FROM
BLACKLAND TO BURTON. PENNY SIZED HAIL ALSO FELL.
0645 PM TSTM WND DMG DUMAS 34.64N 88.84W
08/07/2011 TIPPAH MS EMERGENCY MNGR
SEVERAL TREES DOWN...POWER LINES DOWN ALL ALONG TIPPAH
AND PRENTISS COUNTY BORDER. ALSO DIME SIZED HAIL FELL.
0650 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
POWER LINES DOWN IN TOWN OF BALDWYN.
0700 PM TSTM WND DMG FRANKSTOWN 34.57N 88.63W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN AND HOUSES NUMBER 122-130 DAMAGED ON
HIGHWAY 30 WEST. NO INJURIES.
0700 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
MULTIPLE TREES AND POWER LINES REPORTED ON COUNTY ROAD
6100 IN SOUTHWEST PRENTISS COUNTY. ALSO TREES REPORTED ON
HOUSES.
0705 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ALONG WITH DOWNED TREES
REPORTED ALONG COUNTY ROAD 6061 IN SOUTHWEST PRENTISS
COUNTY.
0705 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
SEVERAL HOMES...BUSINESSES AND VEHICLES DAMAGED IN
BALDWYN. NUMEROUS TREES DOWN. SEARCH AND RESCUE
OPERATIONS HAVE BEGUN. A LARGE TREE FELL ONTO AND THROUGH
HOUSE ON 5TH STREET IN BALDWYN...NO INJURIES OR
FATALITIES REPORTED AT THIS TIME.
0705 PM TSTM WND DMG N BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
ROOF BLOWN OFF HOUSE IN NORTH BALDWYN. TREES DOWN AND
POWER LINES DOWN ALSO.
0710 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS AMATEUR RADIO
BARN BLOWN OVER ON HWY 6100 AT THE BALDWYN CITY LIMITS.
0715 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE WEST SIDE OF BALDWYN
ALONG COMMUNITY DRIVE.
0729 PM FLASH FLOOD BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
FLOODED STREETS IN BALDWYN HAVE RESULTED IN RE-ROUTING OF
EMERGENCY RESPONDERS.
0729 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AND SEVERE WINDS WHICH OVERTURNED
A CAMPER WAS REPORTED IN BALDWYN WITH SECOND SEVERE
THUNDERSTORM.
0850 PM NON-TSTM WND DMG FULTON 34.26N 88.40W
08/07/2011 ITAWAMBA MS LAW ENFORCEMENT
LARGE TREE DOWN IN CITY LIMITS AND ANOTHER JUST OUTSIDE
CITY LIMITS.
&&
MRMSpecial weather statement, Aug 7, 9:40 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT SUN AUG 7 2011
ARZ017-018-026-MOZ113-080330-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
940 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 PM CDT FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES EAST OF WALNUT RIDGE AT 940 PM CDT...MOVING SOUTHEAST AT 45
MPH.
PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE AND LAWRENCE COUNTIES...
INCLUDING LOCATIONS NEAR BAY...BONO...BROOKLAND...CARAWAY...CROWLEYS
RIDGE STATE PARK...HOXIE...JONESBORO...LAKE CITY...LAKE FRIERSON
STATE PARK...MARMADUKE...MONETTE...PARAGOULD AND WALNUT RIDGE...
SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3612 9107 3622 9032 3620 9031 3620 9028
3571 9029 3571 9102
TIME...MOT...LOC 0240Z 307DEG 24KT 3606 9084Local storm report, Aug 7, 9:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG THRASHER 34.56N 88.41W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN...POWER LINES DOWN AND MINOR
STRUCTURAL DAMAGE IN A SWATH FROM THRASHERS THROUGH TOWNS
OF ALTITUDE AND BURTON.
0548 PM TSTM WND DMG S JUMPERTOWN 34.71N 88.66W
08/07/2011 PRENTISS MS AMATEUR RADIO
ROOF BLOWN OFF HOUSE NUMBER 155 ON COUNTY ROAD 7481 JUST
SOUTH OF MS HWY 4.
0600 PM TSTM WND GST BLACKLAND 34.64N 88.67W
08/07/2011 M70.00 MPH PRENTISS MS EMERGENCY MNGR
70 MPH WIND GUSTS.POWER LINES DOWN AND TREES DOWN ACROSS
CENTRAL TO SOUTHERN PARTS OF PRENTISS COUNTY FROM
BLACKLAND TO BURTON. PENNY SIZED HAIL ALSO FELL.
0645 PM TSTM WND DMG DUMAS 34.64N 88.84W
08/07/2011 TIPPAH MS EMERGENCY MNGR
SEVERAL TREES DOWN...POWER LINES DOWN ALL ALONG TIPPAH
AND PRENTISS COUNTY BORDER. ALSO DIME SIZED HAIL FELL.
0650 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
POWER LINES DOWN IN TOWN OF BALDWYN.
0700 PM TSTM WND DMG FRANKSTOWN 34.57N 88.63W
08/07/2011 PRENTISS MS AMATEUR RADIO
SEVERAL TREES DOWN AND HOUSES NUMBER 122-130 DAMAGED ON
HIGHWAY 30 WEST. NO INJURIES.
0700 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
MULTIPLE TREES AND POWER LINES REPORTED ON COUNTY ROAD
6100 IN SOUTHWEST PRENTISS COUNTY. ALSO TREES REPORTED ON
HOUSES.
0705 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
SEVERAL HOMES...BUSINESSES AND VEHICLES DAMAGED IN
BALDWYN. NUMEROUS TREES DOWN. SEARCH AND RESCUE
OPERATIONS HAVE BEGUN. A LARGE TREE FELL ONTO AND THROUGH
HOUSE ON 5TH STREET IN BALDWYN...NO INJURIES OR
FATALITIES REPORTED AT THIS TIME. SEVERAL FAMILIES HAVE
BEEN DISPLACED FROM THEIR HOMES AND ARE AT RED CROSS
SHELTERS.
0705 PM TSTM WND DMG 3 NW BALDWYN 34.53N 88.67W
08/07/2011 PRENTISS MS AMATEUR RADIO
NICKEL TO QUARTER SIZE HAIL ALONG WITH DOWNED TREES
REPORTED ALONG COUNTY ROAD 6061 IN SOUTHWEST PRENTISS
COUNTY.
0705 PM TSTM WND DMG N BALDWYN 34.50N 88.63W
08/07/2011 LEE MS 911 CALL CENTER
ROOF BLOWN OFF HOUSE IN NORTH BALDWYN. TREES DOWN AND
POWER LINES DOWN ALSO.
0710 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS AMATEUR RADIO
BARN BLOWN OVER ON HWY 6100 AT THE BALDWYN CITY LIMITS.
0715 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
ROOF BLOWN OFF OF A HOUSE IN THE WEST SIDE OF BALDWYN
ALONG COMMUNITY DRIVE.
0729 PM TSTM WND DMG BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL AND SEVERE WINDS WHICH OVERTURNED
A CAMPER WAS REPORTED IN BALDWYN WITH SECOND SEVERE
THUNDERSTORM.
0729 PM FLASH FLOOD BALDWYN 34.50N 88.63W
08/07/2011 LEE MS LAW ENFORCEMENT
FLOODED STREETS IN BALDWYN HAVE RESULTED IN RE-ROUTING OF
EMERGENCY RESPONDERS.
0850 PM NON-TSTM WND DMG FULTON 34.26N 88.40W
08/07/2011 ITAWAMBA MS LAW ENFORCEMENT
LARGE TREE DOWN IN CITY LIMITS AND ANOTHER JUST OUTSIDE
CITY LIMITS.
&&
JLHSpecial weather statement, Aug 7, 9:54 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
954 PM CDT SUN AUG 7 2011
ARZ018-026-028-MOZ113-115-080345-
CRAIGHEAD AR-GREENE AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
954 PM CDT SUN AUG 7 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1045 PM CDT FOR...
EXTREME NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
EXTREME EAST CENTRAL GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 16 MILES NORTH OF SENATH TO 26 MILES WEST OF LEACHVILLE
AT 954 PM CDT...MOVING EAST AT 45 MPH.
PEOPLE IN CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...
LEACHVILLE...LUXORA...MANILA...OSCEOLA...SENATH AND STEELE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE.
&&
LAT...LON 3611 8966 3603 8969 3600 8973 3590 8964
3588 8966 3591 8971 3589 8977 3586 8977
3582 8970 3581 8978 3576 8981 3574 8987
3576 8991 3569 8999 3582 9030 3617 9028
TIME...MOT...LOC 0254Z 272DEG 51KT 3634 9019 3600 9065Special weather statement, Aug 7, 9:58 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 958 PM CDT SUN AUG 7 2011 ARZ009-018-080330- CLAY AR-GREENE AR- 958 PM CDT SUN AUG 7 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1030 PM CDT FOR... CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES SOUTHWEST OF MCDOUGAL AT 958 PM CDT...MOVING SOUTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR CORNING...MARMADUKE AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3649 9022 3617 9025 3615 9080 3649 9070 TIME...MOT...LOC 0258Z 297DEG 12KT 3638 9045
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:43 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 47 min |
| Aug 7, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 32 min |
| Aug 7, 10:44 PM CDT | Special Weather Statement | MEG | Dunklin, Pemiscot | 46 min |
| Aug 7, 9:11 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 49 min |
| Aug 7, 9:40 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 50 min |
| Aug 7, 9:54 PM CDT | Special Weather Statement | MEG | Mississippi | 51 min |
| Aug 7, 9:58 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
| Aug 7, 10:14 PM CDT | Special Weather Statement | MEG | Poinsett | 46 min |
| Aug 7, 10:37 PM CDT | Special Weather Statement | MEG | Cross, Poinsett | 23 min |
| Aug 7, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 40 min |
| Aug 7, 10:58 PM CDT | Wind Advisory | MEG | Crittenden, Cross, Lee, St. Francis | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.